Alert archive / Florida / Special Weather Statements in 2021

Special Weather Statement, NWS Tampa Bay, FL

October 9, 2021Highlands County, Florida

NWS Tampa Bay, FL issued this special weather statement at Oct 9, 2021, 6:13 PM EDT for Highlands County, Florida. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Oct 9, 2021, 6:13 PM EDT (22:13 UTC)
Expired
Oct 9, 2021, 6:45 PM EDT
In force
32 min
Issued by
NWS Tampa Bay, FL
Hail
0.25 in
Wind
40

County Highlands County, FL

The radar

The Melbourne radar (KMLB), 75 km from the middle of the area, began a volume at 22:16 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Cape Canaveral, FL (KXMR), launched 12:00Z, 10.2 hours before the alert went out and 115 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cape Canaveral, FL at 12:00Z on 2021-10-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 750 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cape Canaveral, FL at 12:00Z on 2021-10-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 51 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
750 J/kg
Mixed-layer CIN
-88 J/kg
Mixed-layer LCL
744 m above ground
0-6 km bulk shear
29 kt
0-1 km storm-relative helicity
51 m²/s²
0-3 km storm-relative helicity
51 m²/s²
Significant tornado parameter
0.1
Supercell composite
1.4

Open this sounding in Storm Lab

The text

As transmitted.

471 
WWUS82 KTBW 092213
SPSTBW

Special Weather Statement
National Weather Service Tampa Bay Area Ruskin FL
613 PM EDT Sat Oct 9 2021
 
FLZ052-057-092245-
Highlands FL-Polk FL-
613 PM EDT Sat Oct 9 2021

...A strong thunderstorm will impact portions of north central
Highlands and southeastern Polk Counties through 645 PM EDT...

At 613 PM EDT, Doppler radar was tracking a strong thunderstorm 12
miles south of Lake Kissimmee, moving southeast at 20 mph.

HAZARD...Winds in excess of 40 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around 
         unsecured objects. Minor damage to outdoor objects is 
         possible.

Locations impacted include...
River Ranch.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building. 

&&

LAT...LON 2764 8114 2760 8114 2756 8118 2755 8121
      2753 8121 2751 8120 2749 8121 2748 8118
      2744 8124 2774 8140 2784 8124 2777 8118
      2775 8118 2774 8116 2773 8117 2771 8115
      2767 8115 2766 8113
TIME...MOT...LOC 2213Z 324DEG 18KT 2773 8128 

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH

$$

TBW

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tampa Bay, FL wrote its last area forecast discussion before this special weather statement went out at Oct 9, 3:03 PM EDT, 3 hours 10 minutes earlier.

Area forecast discussion, Oct 9, 3:03 PM EDT, 3 hours 10 minutes before
Area Forecast Discussion
National Weather Service Tampa Bay Ruskin FL
303 PM EDT Sat Oct 9 2021

.DISCUSSION...
Surface high pressure is reinforced today from the north, with
scattered showers and a few thunderstorms across the southern half
of the area where the deepest moisture remains. Drier air will be
continuing to push south through the area through the evening and
overnight hours as a low lifts off the Carolinas coast. Weak high
pressure will then remain over the area with a trough just to the
east through the week as a trough in place over the eastern sea
board aloft cuts off and settles south over the SE FL through
early next week and then over the Cuba region as an upper high
over the Gulf shifts up and over the low through the week.
Generally lower rain chances will be in place through the week,
but will still get scattered showers and storms, and the cooler
air aloft early in the week may allow for a few stronger storms.
Highs will be in the mid 80s to around 90, and lows will be in the
upper 60s to mid 70s.

&&

.AVIATION...
W/NW winds will continue through the afternoon with some scattered
showers and a few thunderstorms possible mainly at the southern
terminals through around 01z. Winds then become light and variable
with skies clearing through the overnight hours. Light NE/E flow
will increase in the late morning Sunday.

&&

.MARINE...
High pressure will be in place across the waters through the week,
with weak E/NE winds and daily afternoon sea breezes turning winds
onshore near the coast. Drier air in place will keep rain chances
lower, with isolated to scattered showers and storms possible
mainly in the afternoons and evenings. No headlines expected
through the period, but winds and seas locally higher near the
storms.

&&

.FIRE WEATHER...
No concerns.

&&

.Preliminary Point Temps/PoPs...
TPA  72  87  72  87 /   0  10   0  10
FMY  71  88  70  87 /  10  10  10  20
GIF  69  87  69  89 /  10  20   0  20
SRQ  71  88  70  88 /   0  10  10  10
BKV  65  87  65  88 /   0  10   0  10
SPG  75  86  75  86 /   0  10  10  10

&&

Sea Breeze Thunderstorm Regime For Today: 4
Sea Breeze Thunderstorm Regime For Tomorrow: 2

For Additional Information On Sea Breeze Regimes go to the link below
https://www.weather.gov/tbw/ThunderstormClimatology

&&

.TBW WATCHES/WARNINGS/ADVISORIES...
FL...None.
Gulf waters...None.

&&

DISCUSSION/AVIATION/MARINE/FIRE WEATHER...24/Hubbard
DECISION SUPPORT...69/Close

In the hours before

Special weather statement, Oct 9, 6:13 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Tampa Bay Area Ruskin FL
613 PM EDT Sat Oct 9 2021

FLZ052-057-092245-
Highlands FL-Polk FL-
613 PM EDT Sat Oct 9 2021

...A strong thunderstorm will impact portions of north central
Highlands and southeastern Polk Counties through 645 PM EDT...

At 613 PM EDT, Doppler radar was tracking a strong thunderstorm 12
miles south of Lake Kissimmee, moving southeast at 20 mph.

HAZARD...Winds in excess of 40 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
River Ranch.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 2764 8114 2760 8114 2756 8118 2755 8121
      2753 8121 2751 8120 2749 8121 2748 8118
      2744 8124 2774 8140 2784 8124 2777 8118
      2775 8118 2774 8116 2773 8117 2771 8115
      2767 8115 2766 8113
TIME...MOT...LOC 2213Z 324DEG 18KT 2773 8128

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH

TBW

Nearby

Special Weather Statements in Florida, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.